MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP; GUIDE
Model Number 03.010.079
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent open reduction and internal fixation (orif) of right femur.During the procedure, the drill stop and the stepped cannulated drill bit were not locking into place.The procedure successfully completed with no surgical delay.Patient status is unknown.This report is for a drill stop for 4.5mm/6.5mm stepped drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: visual inspection: the returned drill stop displayed no damage to the plunger under 10x magnification, and no damage to the balance of the device beyond cosmetic surface wear on the housing, which is consistent with device use and would not impact the device¿s use or performance.Functional test the drill stop was returned with the complainant drill bit, 357.403/lot u194856.Functional testing of the two devices revealed no functional issues: the drill stop was able to assemble and lock with each step of the drill bit when assembled with either end of the drill stop.The drill stop was able to maintain its locked position at each step when a large force applied manually to attempt to separate the assembled devices.The received condition did not agree with the complaint description; the complaint was not replicated with the returned devices.Therefore, the complaint was not confirmed during investigation.Conclusion: the complaint condition was not confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot , part # 357.405, synthes lot # 7563456, supplier lot # 7563456, release to warehouse date: 26 mar 2014.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for a drill stop.

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8286857
Report Number2939274-2019-56125
Device Sequence Number19430464
Product Code FZX
UDI-Device Identifier10886982067494
UDI-Public(01)10886982067494
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.079
Device Catalogue Number357.405
Device Lot Number7563456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer01/30/2019
02/27/2019
02/28/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/01/2019
02/28/2019
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1